Accutane Caused Hair Loss?
Hey Ted, I have seen that you offer a lot of help to people on the earthclinic.com website. I'm a 20 year old male from Canada. Anyways, i've been dealing with noticeable hair loss for about 14 months now and i cant seem to find the root of the problem. My hair loss started out as just general thinning from everywhere on the scalp, when i would run my hand thru my hair i would notice maybe 1 or 2 hairs on my hand. Now it has progressed to me losing alot of hair on the sides and back of my head along my back hairline with what i believe is an accelerated receding hairline. I also have no problem pulling out 1-3 eyebrow/eyelashes' when i touch them with the same white bulb and white root to the hair.
Along with my hair loss i would get a very itchy scalp and body too that would cause me to scratch my head and thus cause hair to fall. most the itch was coming from the back of my head and from the areas where i was receding. it feels like my scalp is always dried out as well. i have been using nizoral 2% shampoo and have found that it helps the itching. 2 years ago i took acctuane for approx. 6 months. im starting to make the connection that maybe the accutane had a part in the issue. i should also note that i smoke marijuana on a regular basis maybe 1 or 2 times a day, not sure if that really matters just a side note for your info. i have been to 2 different dermatologists and they both told me i just have MPB and would offer to write me a note to get rogaine or propecia. i tried using minoxidil 5% for approx. 4 months but found that it made my receding hairline alot worse so i have since stopped using it. the hairs that fall i notice have started to turn white at the root and become very thin and are accompanied with the white bulb at the end of the hair on the root end. the one derm told me that it is a sign of telogen effluvium which makes sense with what i can find on the internet. in the past summer i had all blood tests done and they all came out pretty normal.
i found a source who had the similar problem who stated he thought taking accutane caused Hypervitaminosis A, a biotin deficiency from taking accutane. i also drink a healthy amount of water as i am a junior hockey player so im always on the ice and working out.
I am out of ideas and people locally who i can go to for help. please offer up any piece of information you might know of. thanks.